Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 19, 2006, 9:10 PM CDT for Frio County, Medina County, Zavala County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 19, 2006, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Frio County, TX, Medina County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 102 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 200210
SVREWX
TXC163-325-507-200315-
/O.NEW.KEWX.SV.W.0059.060420T0210Z-060420T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
MEDINA
FRIO
ZAVALA
* UNTIL 1015 PM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF FRIO TOWN TO
20 MILES WEST OF DILLEY...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE DHANIS...YANCEY...
PEARSALL...RIO MEDINA...NATALIA...MOORE...MICO...LACOSTE...HONDO...
DEVINE...CASTROVILLE AND BIG FOOT.
LAT...LON 2897 9959 2900 9959 2908 9948 2909 9941
2962 9941 2962 9899 2955 9897 2956 9893
2968 9882 2890 9881 2864 9916 2864 9926
$$1 follow-up statement
000
WWUS54 KEWX 200224
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT WED APR 19 2006
TXC163-325-507-200315-
/O.CON.KEWX.SV.W.0059.000000T0000Z-060420T0315Z/
MEDINA TX-FRIO TX-ZAVALA TX-
924 PM CDT WED APR 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR ZAVALA...FRIO AND MEDINA COUNTIES...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRIO TOWN TO 14 MILES WEST
OF DILLEY...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF
BATESVILLE TO 11 MILES EAST OF BIG WELLS...MOVING NORTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE DHANIS...YANCEY...RIO
MEDINA...NATALIA...MOORE...MICO...HONDO...DEVINE...CASTROVILLE...BIG
FOOT AND PEARSALL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2897 9959 2900 9959 2908 9948 2909 9941
2962 9941 2962 9899 2955 9897 2956 9893
2968 9882 2890 9881 2864 9916 2864 9926
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:31 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 19, 6:31 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT WED APR 19 2006 .AVIATION... TSTMS ARE ONGOING WEST OF KDRT...OVER THE EASTERN SLOPES OF THE MEXICAN MOUNTAINS. THESE STORMS WILL MOVE EASTWARD IMPACTING KDRT BETWEEN 00Z AND 03Z. OTHER SCATTERED TSTMS WERE DEVEOPING FROM JUNO TO MASON...IN THE VICINITY OF A STATIONARY FRONT. THESE STORMS WILL MOVE EAST AND NORTHEAST...NOT IMPACTING KSAT OR KAUS THIS EVENING. THE TSTM ACTIVITY WILL END AROUND 06Z WITH THE LOSS OF DAYTIME HEATING. MVFR CIGS WILL DEVELOP AFTER 07Z IN THE MOIST AIRMASS SOUTH OF THE STATIONARY FRONT. BRIEF IFR CIGS WILL OCCUR AROUND SUNRISE AT KSAT AND KAUS. && .PREV DISCUSSION... (ISSUED 323 PM CDT WED APR 19 2006) DISCUSSION... THE COLD FRONT ACROSS THE NORTHERN MOST HILL COUNTRY WILL DRIFT NORTH TONIGHT, THEN DROP SOUTH THROUGH SOUTH CENTRAL TEXAS THURSDAY. BOTH DAYS WE HAVE A CHANCE FOR RAIN AND HAIL FROM SHOWERS AND THUNDERSTORMS. ON FRIDAY A NEW AIRMASS WILL PRODUCE TEMPS CLOSER TO SEASONAL NORMALS. THE UUPPERRIDGE SLIDES EAST OF US SATURDAY ALLOWING A LOW LEVEL SOUTHEAST WIND TO RESUME. NO RAIN BUT FOG IS POSSIBLE. FRO SUNDAY THROUGH WEDNESDAY, ANOTHER UPPER LOW SPINS OVER THE SOUTHERN ROCKIES WITH ISOLATED THUNDERSTORMS DEVELOPING OVER THE SIERRAS. SOME OF THE THUNDERSTORMS WILL MOVE INTO THE WESTERN HILL COUNTRY DURING THE LATE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL STAY ABOVE SEASONAL NORMALS EXCEPT FOR FRIDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/13
Hazardous weather outlook, Apr 19, 5:01 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CDT WED APR 19 2006 TXZ171>173-183>194-202>209-217>225-228-201015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE ARE CHANCES OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY MORNING. SOME OF THE STORMS COULD BECOME SEVERE THURSDAY THROUGH FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM THIS AFTERNOON THROUGH FRIDAY NIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 59 min |
| Apr 19, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| Apr 19, 8:15 PM CDT | Tornado Warning | EWX | Dimmit | 30 min |
| Apr 19, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 59 min |
| Apr 19, 8:41 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 28 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 34 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 63 min |
| Apr 20, 2:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| Apr 20, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 11 min |
| Apr 20, 9:04 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 56 min |
| Apr 20, 9:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| Apr 20, 9:55 AM CDT | Severe Thunderstorm Warning | EWX | Real | 50 min |
| Apr 20, 10:20 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 55 min |
| Apr 20, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 20, 10:56 AM CDT | Tornado Warning | EWX | Bandera | 19 min |
| Apr 20, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| Apr 20, 11:49 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 71 min |
| Apr 20, 1:01 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 44 min |
| Apr 20, 1:28 PM CDT | Tornado Warning | EWX | Kerr | 17 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 20, 2:10 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 80 min |
| Apr 20, 2:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 59 min |
| Apr 20, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 20, 3:40 PM CDT | Tornado Warning | EWX | Blanco | 35 min |
| Apr 20, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Apr 20, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 34 min |
| Apr 20, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 76 min |
| Apr 20, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 58 min |
| Apr 20, 4:44 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 24 min |
| Apr 20, 5:15 PM CDT | Tornado Warning | EWX | Caldwell, Guadalupe | 30 min |
| Apr 20, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 55 min |
| Apr 20, 5:36 PM CDT | Tornado Warning | EWX | Caldwell | 39 min |
| Apr 20, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 23 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Apr 20, 6:07 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell | 23 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.